Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 1, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Mar 26, 2007, 1:17 AM CDT for Crockett County, Texas. It took effect at Mar 26, 2007, 1:24 AM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2007, 1:17 AM CDT (06:17 UTC)
- In effect from
- Mar 26, 2007, 1:24 AM CDT
- Expired
- Mar 26, 2007, 5:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Crockett County, TX
The radar
The San Angelo radar (KSJT), 113 km from the middle of the area, began a volume at 06:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 6.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 994 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSJT 260624
FFWSJT
TXC105-261015-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
117 AM CDT MON MAR 26 2007
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CROCKETT COUNTY IN WEST CENTRAL TEXAS
* UNTIL 515 AM CDT
* AT 113 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING IS LIKELY FROM THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OZONA
A LINE OF VERY HEAVY RAINFALL IS FALLING ON TOP OF ALREADY SATURATED
GROUNDS OVER MOST OF CROCKETT COUNTY EARLY THIS MORNING. THIS HEAVY
RAINFALL WILL LIKELY RESULT IN FLASH FLOODING...ESPECIALLY ALONG
HIGHWAY 163 SOUTH OF OZONA TO THE OZONA AND VAL VERDE COUNTY LINE.
OTHER FARM TO MARKET ROADS AND STATE HIGHWAY ACROSS THE COUNTY ARE
ALSO EXPECTED TO HAVE WATER FLOWING ACROSS THEIR LOW WATER CROSSINGS
AS A RESULT OF THIS RAINFALL.
IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLASH
FLOODING IS OBSERVED ACT QUICKLY. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3030 10172 3030 10097 3107 10097 3108 10234
3096 10188 3072 10178 3067 10174 3064 10163
3055 10163 3043 10168 3035 10162
$$1 follow-up statement
000
WGUS74 KSJT 260846
FFSSJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
345 AM CDT MON MAR 26 2007
TXC105-261015-
CROCKETT TX-
345 AM CDT MON MAR 26 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR
CROCKETT COUNTY...
AT 335 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SEVERAL
LOCATIONS ALONG HIGHWAY 163 SOUTH OF OZONA WITH WATER FLOWING OVER
THE ROAD. IN ADDITION...HIGHWAY 137 NORTH OF OZONA ALSO HAD SOME
LOCATIONS WITH WATER RUNNING OVER THE ROAD. ALTHOUGH THE HEAVIEST
RAINFALL HAS MOVED EAST OF CROCKETT COUNTY...RUNOFF FROM THE
EARLIER RAINFALL WILL CONTINUE TO CAUSE FLOODING IN POOR DRAINAGE
AREAS AND AT AREA LOW WATER CROSSINGS ACROSS THE COUNTY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OZONA
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3030 10172 3030 10097 3107 10097 3108 10234
3096 10188 3072 10178 3067 10174 3064 10163
3055 10163 3043 10168 3035 10162
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 25, 11:46 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Mar 25, 11:46 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1146 PM CDT SUN MAR 25 2007 .AVIATION...NOT MUCH CHANGE FROM PREVIOUS TAF PACKAGE AS COMPLEX OF SHOWERS AND THUNDERSTORMS ALREADY APPROACHING KSJT AND KSOA AND KJCT. ONLY A MATTER OF TIME BEFORE TSRA OVERSPREADS THE REMIANDER OF THE TAF SITES. OPERATIONAL IMPACTS WILL BE LIKELY THROUGH MUCH OF THE MORNING HOURS WITH A POSSIBLITY OF A SHORT BREAK IN THE ACTIVITY LATE MORNING BEFORE ANOTHER ROUND IN THE AFTERNOON HOURS. CONDITIONS WILL BEGIN TO IMPROVE AS TSRA AREA MOVES EAST OF THE TERMINAL SITES BETWEEN 23 AND 01Z. BRAZZELL && .PREV DISCUSSION... /ISSUED 845 PM CDT SUN MAR 25 2007/ UPDATE... UPPER LEVEL LOW LOCATED OVER NORTHERN MEXICO...MOVING EAST. TROPICAL PLUME LOCATED FROM NORTHERN MEXICO ON NORTH ACROSS TEXAS. GREAT DIFFULENCE BETWEEN UPPER LEVEL JETS OVER WESTERN TEXAS AND EASTERN NEW MEXICO. LOOKS LIKE MCS DEVELOPING ACROSS WESTERN TEXAS...AND INCREASING LOW LEVEL JET MAY RESULT IN THE MCS MOVING INTO WEST CENTRAL TEXAS AFTER MIDNIGHT. HAVE EXTENDED THE FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON...AND ADDED STERLING AND IRION COUNTIES. HAVE KEPT THE BIG COUNTRY OUT OF THE FLASH FLOOD WATCH FOR NOW. 21 PREV DISCUSSION... /ISSUED 634 PM CDT SUN MAR 25 2007/ AVIATION...WITH THE UPPER LEVEL SYSTEM WELL TO THE WEST AND COPIOUS AMOUNTS OF MOISTURE CONTINUING TO STREAM ACROSS WEST CENTRAL TEXAS...WILL SEE PERIODS OF SHOWERS AND THUNDERSTORMS AFFECT THE TAFS SITES TONIGHT AND TOMORROW. KBBD AND KJCT HIT HARDEST EARLY ON WITH A BREAK FOR THESE TWO SITES THIS EVENING AND THEN DETERIORATING ONCE AGAIN OVERNIGHT AS NEXT ROUND OF CONVECTION CROSSES THE AREA. WORSE CONDITIONS WITH IFR AND TSRA EXPECTED LATE TONIGHT AND TOMORROW MORNING FOR KSOA KSJT AND KJCT. KABI WILL SEE THE LEAST EFFECTS FROM THIS ROUND...BUT STILL WILL IMPACT OPERATIONS. EXPECT ANOTHER BREAK LATE TOMORROW MORNING FOLLOWED BY ANOTHER ROUND OF CONVECTION TOMORROW AFTERNOON. BRAZZELL PREV DISCUSSION... /ISSUED 409 PM CDT SUN MAR 25 2007/ SHORT TERM... VERY BUSY AFTERNOON WITH LOTS OF RAIN. WE NEED IT. HARD TO ARGUE WITH 90 POPS GUIDANCE FOR TONIGHT AND TOMORROW. DECIDED AGAINST GOING WITH 100 POPS FOR THOSE TWO PERIODS...MAINLY TO AGREE WITH GRIDS FROM SURROUNDING OFFICES. HOWEVER...EXPECT NEARLY ALL OF WEST CENTRAL TEXAS TO RECEIVE MEASURABLE RAINFALL TONIGHT AND MOST OF TOMORROW. ALSO...DECIDED TO GO WITH A FLASH FLOOD WATCH FOR TONIGHT. ALTHOUGH...WE DID NOT RECEIVE ANY REPORTS TODAY OF FLASH FLOODING. WE MAY NEED TO EXTEND THE FLASH FLOOD WATCH FOR AT LEAST SOME OF OUR COUNTIES INTO TOMORROW. HOWEVER...DECIDED TO LET THE MIDNIGHT CREW MAKE THAT CALL. NUMBERS CLOSE TO MOS GUIDANCE LOOK GOOD FOR TEMPERATURES. BRING ON THAT RAIN. LONG TERM... THE GFS STILL TRYING TO BRING ANOTHER SURFACE COLD FRONT ACROSS WEST CENTRAL TEXAS WEDNESDAY NIGHT. BELIEVE WE WILL SEE ANOTHER FRONT. HOWEVER...IF SURFACE LOW DEVELOPS JUST SOUTH OF THE BIG BEND LIKE THE GFS PREDICTS...DOUBT STRONG SOUTHERLY LOW-LEVEL FLOW WILL ALLOW THE FRONT TO MAKE MUCH SOUTHERN PROGRESS. DID NOT CHANGE POPS FOR WEDNESDAY NIGHT AND THURSDAY...EVEN THOUGH MEX MOS GUIDANCE IS INDICATING 50 POPS ACROSS THE NORTHWEST HILL COUNTRY FOR THOSE PERIODS. NUMBERS HERE CLOSE TO MOS GUIDANCE ALSO LOOK GOOD. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 60 72 59 82 / 70 70 40 10 SAN ANGELO 61 71 57 84 / 80 80 30 10 JUNCTION 66 72 60 86 / 80 80 50 10 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR BROWN-COKE- COLEMAN-CONCHO-CROCKETT-IRION-KIMBLE-MASON-MCCULLOCH-MENARD- RUNNELS-SAN SABA-SCHLEICHER-STERLING-SUTTON-TOM GREEN. && 27/27
Hazardous weather outlook, Mar 25, 4:12 PM CDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 412 PM CDT SUN MAR 25 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-262115- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 412 PM CDT SUN MAR 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TONIGHT. DUE TO A VERY MOIST ATMOSPHERE...AND POSSIBLE TRAINING OF THUNDERSTORMS...SOME OF THESE STORMS WILL BE ABLE TO PRODUCE HEAVY RAINFALL IN A RELATIVELY SHORT PERIOD OF TIME. LOCALIZED FLASH FLOODING IS POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS ALONG AND SOUTH OF A BIG LAKE...SAN ANGELO...COLEMAN...BROWNWOOD LINE TONIGHT. A FEW STORMS MAY ALSO BECOME SEVERE...MAINLY WEST OF A SWEETWATER TO OZONA LINE...THIS AFTERNOON AND EVENING. THIS AREA HAS SEEN MORE HEATING FROM THE SUN AND THUS HAS BECOME MORE UNSTABLE. LARGE HAIL AND DAMAGING WINDS ARE THE GREATEST THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS WILL REMAIN LIKELY INTO MONDAY NIGHT AS AN UPPER DISTURBANCE MOVES OVER WEST CENTRAL TEXAS. WITH MOISTURE REMAINING ABUNDANT...THE POTENTIAL FOR LOCALIZED FLASH FLOODING WILL CONTINUE OVER MOST OF WEST CENTRAL TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 04
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 5:26 AM CDT | Flash Flood Warning | SJT | Tom Green | 3 hr |
| Mar 26, 8:36 AM CDT | Flash Flood Warning | SJT | McCulloch | 3 hr |
| Mar 26, 8:36 AM CDT | Flash Flood Warning | SJT | McCulloch | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.